Alert archive / Wisconsin / Small Craft Advisories in 2011

Small Craft Advisory 35, NWS Milwaukee, WI

April 21, 2011

NWS Milwaukee, WI issued this small craft advisory at Apr 21, 2011, 3:47 PM CDT. It took effect at Apr 22, 2011, 4:00 AM CDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Apr 21, 2011, 3:47 PM CDT (20:47 UTC)
In effect from
Apr 22, 2011, 4:00 AM CDT
Expired
Apr 22, 2011, 8:54 PM CDT
In force
17 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

585 
WHUS73 KMKX 212047
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
347 PM CDT THU APR 21 2011

...INCREASING WINDS TONIGHT...

.EAST TO SOUTHEAST WINDS WILL BECOME BREEZY TONIGHT AHEAD OF
APPROACHING LOW PRESSURE...BUILDING HIGHER WAVES BY FRIDAY MORNING
WITH THE ONSHORE FLOW. THE WINDS WILL EASE FRIDAY EVENING...WITH
HIGHER WAVES LINGERING INTO THE NIGHT.

LMZ645-646-220500-
/O.NEW.KMKX.SC.Y.0035.110422T0900Z-110423T0600Z/
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
347 PM CDT THU APR 21 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM FRIDAY TO 1 AM CDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM FRIDAY TO
1 AM CDT SATURDAY. 

* WINDS: EAST TO SOUTHEAST AT 15 TO 25 KNOTS LATER TONIGHT INTO
  FRIDAY EVENING.

* WAVES: BUILDING TO 4 TO 6 FEET BY MID MORNING FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ643-644-220500-
/O.NEW.KMKX.SC.Y.0035.110422T1200Z-110423T0800Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
347 PM CDT THU APR 21 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM FRIDAY TO 3 AM CDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM FRIDAY TO
3 AM CDT SATURDAY. 

* WINDS: EAST TO SOUTHEAST AT 15 TO 25 KNOTS EARLY FRIDAY MORNING
  INTO FRIDAY EVENING.

* WAVES: BUILDING TO 4 TO 6 FEET BY LATE MORNING FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
DDV

WWW.WEATHER.GOV/MKX
5 follow-up statements
399 
WHUS73 KMKX 220212
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
912 PM CDT THU APR 21 2011

...INCREASING WINDS TONIGHT...

.EAST TO SOUTHEAST WINDS WILL BECOME BREEZY TONIGHT AHEAD OF
APPROACHING LOW PRESSURE...BUILDING HIGHER WAVES BY FRIDAY
MORNING WITH THE ONSHORE FLOW. THE WINDS WILL EASE FRIDAY
EVENING...WITH HIGHER WAVES LINGERING INTO THE NIGHT.

LMZ645-646-221015-
/O.CON.KMKX.SC.Y.0035.110422T0900Z-110423T0600Z/
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
912 PM CDT THU APR 21 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM FRIDAY TO
1 AM CDT SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM FRIDAY TO 1 AM
CDT SATURDAY. 

* WINDS: EAST TO SOUTHEAST AT 15 TO 25 KNOTS LATER TONIGHT INTO 
  FRIDAY EVENING. 

* WAVES: BUILDING TO 4 TO 6 FEET BY MID MORNING FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ643-644-221015-
/O.CON.KMKX.SC.Y.0035.110422T1200Z-110423T0800Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
912 PM CDT THU APR 21 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM FRIDAY TO
3 AM CDT SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM FRIDAY TO 3 AM
CDT SATURDAY. 

* WINDS: EAST TO SOUTHEAST AT 15 TO 25 KNOTS EARLY FRIDAY 
  MORNING INTO FRIDAY EVENING. 

* WAVES: BUILDING TO 4 TO 6 FEET BY LATE MORNING FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
881 
WHUS73 KMKX 220900
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
400 AM CDT FRI APR 22 2011

...INCREASING WINDS TONIGHT...

.GUSTY EAST TO SOUTHEAST WINDS WILL BUILD HIGH WAVES TODAY WITH
THE ONSHORE FLOW. THE WINDS WILL EASE THIS EVENING AS LOW PRESSURE
CROSSES THE REGION...WITH HIGHER WAVES LINGERING INTO THE NIGHT.

AFTER THE RELATIVE LULL IN THE WINDS TONIGHT...NORTHWEST TO WEST
WINDS WILL INCREASE BEHIND THE LOW SATURDAY.

LMZ645-646-221700-
/O.CON.KMKX.SC.Y.0035.000000T0000Z-110423T0600Z/
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
400 AM CDT FRI APR 22 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT SATURDAY.

* WINDS: EAST TO SOUTHEAST AT 15 TO 25 KNOTS INTO FRIDAY EVENING.

* WAVES: BUILDING TO 4 TO 6 FEET BY MID-MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ643-644-221700-
/O.CON.KMKX.SC.Y.0035.110422T1200Z-110423T0800Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
400 AM CDT FRI APR 22 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING
TO 3 AM CDT SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING
TO 3 AM CDT SATURDAY. 

* WINDS: EAST TO SOUTHEAST AT 15 TO 25 KNOTS EARLY THIS MORNING
  INTO FRIDAY EVENING.

* WAVES: BUILDING TO 4 TO 6 FEET BY LATE MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

REM
WWW.WEATHER.GOV/MKX
078 
WHUS73 KMKX 221417
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
917 AM CDT FRI APR 22 2011

...INCREASING WINDS TONIGHT...

.GUSTY EAST TO SOUTHEAST WINDS WILL BUILD HIGH WAVES TODAY WITH
THE ONSHORE FLOW. THE WINDS WILL EASE THIS EVENING AS LOW
PRESSURE CROSSES THE REGION...WITH HIGHER WAVES LINGERING INTO
THE NIGHT.

AFTER THE RELATIVE LULL IN THE WINDS TONIGHT...NORTHWEST TO WEST
WINDS WILL INCREASE BEHIND THE LOW SATURDAY.

LMZ645-646-222230-
/O.CON.KMKX.SC.Y.0035.000000T0000Z-110423T0600Z/
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
917 AM CDT FRI APR 22 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT SATURDAY.

* WINDS: EAST TO SOUTHEAST AT 15 TO 25 KNOTS INTO THIS EVENING.

* WAVES: 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ643-644-222230-
/O.CON.KMKX.SC.Y.0035.000000T0000Z-110423T0800Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
917 AM CDT FRI APR 22 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CDT SATURDAY.

* WINDS: EAST TO SOUTHEAST AT 15 TO 25 KNOTS INTO THIS EVENING.

* WAVES: 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
MRC

WWW.WEATHER.GOV/MKX
435 
WHUS73 KMKX 222047
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
347 PM CDT FRI APR 22 2011

...INCREASING WINDS TONIGHT...

.GUSTY EAST TO SOUTHEAST WINDS WILL CONTINUE TO BUILD HIGH WAVES
THIS EVENING WITH THE ONSHORE FLOW. THE WINDS WILL EASE LATER THIS
EVENING AS LOW PRESSURE CROSSES THE REGION...WITH HIGHER WAVES
LINGERING INTO THE NIGHT.

AFTER THE RELATIVE LULL IN THE WINDS TONIGHT...NORTHWEST TO WEST
WINDS WILL INCREASE BEHIND THE LOW SATURDAY. ANOTHER SMALL CRAFT
ADVISORY MAY BE NEEDED.

LMZ645-646-230500-
/O.CON.KMKX.SC.Y.0035.000000T0000Z-110423T0600Z/
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
347 PM CDT FRI APR 22 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT SATURDAY.

* WINDS: EAST TO SOUTHEAST AT 15 TO 25 KNOTS EARLY THIS
  EVENING...DIMINISHING TO 10 TO 20 KNOTS LATE IN THE
  EVENING...THEN VEERING WEST AFTER MIDNIGHT.

* WAVES: 4 TO 7 FEET SUBSIDING TO 2 TO 4 FEET AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ643-644-230500-
/O.CON.KMKX.SC.Y.0035.000000T0000Z-110423T0800Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
347 PM CDT FRI APR 22 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CDT SATURDAY.

* WINDS: EAST TO SOUTHEAST AT 15 TO 25 KNOTS EARLY THIS
  EVENING...DIMINISHING TO 10 TO 20 KNOTS LATE IN THE
  EVENING...THEN VEERING WEST AFTER MIDNIGHT.

* WAVES: 4 TO 7 FEET SUBSIDING TO 2 TO 4 FEET AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
MRC

WWW.WEATHER.GOV/MKX
767 
WHUS73 KMKX 230154
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
854 PM CDT FRI APR 22 2011

...SMALL CRAFT ADVISORY CANCELLED...

.APPROACHING LOW PRESSURE WILL RESULT IN A LOOSENING PRESSURE
GRADIENT AND CONTINUED DIMINISHING WINDS OVERNIGHT. THE
DIMINISHING WINDS WILL LET WAVES SUBSIDE TO 1 TO 3 FEET.
HENCE THE SMALL CRAFT ADVISORY THAT WAS IN EFFECT UNTIL 1 AM CDT
HAS BEEN CANCELLED.

LMZ645-646-230300-
/O.CAN.KMKX.SC.Y.0035.000000T0000Z-110423T0600Z/
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
854 PM CDT FRI APR 22 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED
THE SMALL CRAFT ADVISORY. 

WINDS AND WAVES WILL CONTINUE TO SUBSIDE THROUGH THE LATE EVENING.
SOUTHEAST WINDS WILL VEER TO THE WEST AND INCREASE AGAIN AFTER
MIDNIGHT.

$$

LMZ643-644-230300-
/O.CAN.KMKX.SC.Y.0035.000000T0000Z-110423T0800Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
854 PM CDT FRI APR 22 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED
THE SMALL CRAFT ADVISORY. 

WINDS AND WAVES WILL CONTINUE TO SUBSIDE THROUGH THE LATE EVENING.
SOUTHEAST WINDS WILL VEER TO THE WEST AND INCREASE AGAIN AFTER
MIDNIGHT.

$$
WWW.WEATHER.GOV/MKX

MBK

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Apr 21, 3:26 PM CDT, 21 minutes earlier.

Area forecast discussion, Apr 21, 3:26 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
326 PM CDT THU APR 21 2011

.SHORT TERM...

.TONIGHT AND FRIDAY...FORECAST CONFIDENCE...MEDIUM TO HIGH

AFTER A WHOLE TWO DAYS BREAK...WET CONDITIONS WILL RETURN THIS
EVENING...PERSISTING INTO FRIDAY EVENING. MID AND HIGH LEVEL CLOUDS
SPREAD ACROSS SOUTHERN WISCONSIN THIS AFTERNOON...AS WARM AIR
ADVECTION KICKED IN AHEAD OF DEVELOPING LOW PRESSURE WELL TO THE
WEST. THIS WAA WILL INCREASE INTO THE EVENING...WHILE A MID AND
UPPER LEVEL WAVE SWINGS THROUGH BRINGING WIDESPREAD RAIN TO SRN WI.
THE BEST CHANCE/HIGHEST RAIN AMOUNTS WILL BE IN THE SOUTH TOWARD THE
STRONG WAA. ADDITIONALLY...MODEL SOUNDINGS SHOW AREAS GENERALLY FROM
MADISON NORTHWARD MAY TURN TO OR MIX WITH SNOW FOR A COUPLE HOURS
THIS EVENING...GENERALLY BECOMING ALL RAIN SOUTH TO NORTH BY OR
SHORTLY AFTER MIDNIGHT.

SHOULD SEE A BRIEF BREAK IN PRECIP BY TOMORROW MORNING AS WAVE HEADS
EAST. KEPT CHANCE POPS WITH SOME TIMING UNCERTAINTY AMONG MODELS. BY
AFTERNOON THOUGH...THE SFC LOW WILL DRAW NEAR WITH THE SFC WARM
FRONT PUSHING NORTH TO AROUND THE IL/WI BORDER. PREVIOUS ECMWF RUNS
WERE DRY THROUGH FRIDAY AFTERNOON...BUT THE 12Z RUN HAS COME INTO
LINE WITH THE BULK OF OTHER MODELS WITH THE WETTER SOLUTION. WITH
THE WARM FRONT GETTING CLOSE TO THE AREA...CHANCE OF THUNDER WITH
THE SHOWERS STILL SEEMS REASONABLE. HAVE BUMPED UP A BIT TONIGHT AND
TOMORROW AFTERNOON WITH INCREASING CONFIDENCE IN THIS SYSTEM.

TEMPS A BIT TRICKY TOMORROW...AS THINGS LOOK TO REMAIN PRETTY SOUPY
IN THE LOW LEVELS EVEN DURING MORNING BREAK FROM PRECIP. NOT REALLY
EXPECTING ANY SUN...AND THE WARM FRONT SHOULD STAY GENERALLY SOUTH
OF THE BORDER...SO LOOKS LIKE ANOTHER DAY IN THE 40S. ANY BREAKS IN
THE CLOUD COVER AS THE ECMWF IS SUGGESTING WOULD RESULTING IN HIGHS
IN THE UPPER 40S RATHER THAN LOW 40S. GENERALLY HELD THINGS STEADY
IN THE MID 40S WITH SOME UNCERTAINTY...WITH LOW 40S NEAR THE LAKE.

.FRIDAY NIGHT...FORECAST CONFIDENCE...MEDIUM TO HIGH.
SHORTWAVE WILL EXIT THE NORTHERN MISSISSIPPI VALLEY AND MOVE TO
LAKE SUPERIOR.

ASSOCIATED SURFACE LOW IS EXPECTED TO MOVE ACROSS WISCONSIN FRIDAY
NIGHT. MAIN FORECAST PROBLEM IS WHETHER IT WILL BE ONE LOW OR MORE
OF A DOUBLE STRUCTURE WITH A NORTHERN LOW CLOSE TO THE UPPER
SHORTWAVE...AND ANOTHER SOUTH ALONG THE SURFACE BOUNDARY. GFS HAS
SINGLE LOW WITH NAM/ECMWF MORE OF A DOUBLE STRUCTURE FRIDAY NIGHT.
GFS WOULD INDICATE FAR SOUTHEAST WISCONSIN WOULD MAKE IT INTO THE
WARM SECTOR WHILE NAM/ECMWF WOULD KEEP WARM SECTOR TO THE SOUTH.
AT THIS TIME PREFER THE NAM/ECMWF. EITHER WAY SHOWERS LIKELY WITH
A CHANCE OF THUNDERSTORMS. NAM HAS STRONG LOW LEVEL INVERSION UP
TO 875 MB WITH ELEVATED CAPE NEAR 440 J/KG. THEREFORE SOME SMALL
HAIL IS POSSIBLE BEFORE OCCLUDED/COLD FRONT MOVES THROUGH LATE.

.SATURDAY...FORECAST CONFIDENCE...MEDIUM.

UPPER SHORTWAVE PUSHES NORTHEAST INTO EASTERN ONTARIO BY NOON THEN
TO QUEBEC BY EVENING. THE GFS/NAM MAINTAINS A DEEPER LOW AND STRONGER
PRESSURE GRADIENT OVER SOUTHERN WI THAN THE ECMWF. THIS DIFFERENCE
WILL AFFECT THE WIND SPEEDS DURING THE PERIOD...BUT BOTH SCENARIOS
SUPPORT DRIER AIR OVER THE REGION. HOWEVER WITH STEEP LAPSE RATES
ON NAM/GFS SOUNDINGS THE TIGHT PRESSURE GRADIENT WILL ALLOW
RATHER BRISK WINDS OF 30 TO 40 KNOTS TO MIX DOWN. WILL LEAN TOWARD
THE NAM/GFS IN THIS. STILL NOT ENOUGH WIND FOR ANY PUBLIC HEADLINES.

SOME CU/STRATOCUMULUS EXPECTED OVER THE AREA SATURDAY...ALONG
WITH POSSIBLE ISOLATED LIGHT SHOWERS. HOWEVER MIXING SEEN OF GFS
AND NAM SOME BREAKS IN THE CLOUD COVER WOULD BE
EXPECTED...ESPECIALLY OFF THE GFS SOUNDINGS DURING THE AFTERNOON.

.SATURDAY NIGHT THROUGH SUNDAY...FORECAST CONFIDENCE...LOW.

NEXT SHORTWAVE TROUGH OVER THEN SOUTHWEST U.S. PUSHES TOWARDS THE
SOUTHERN PLAINS ON SUNDAY. SOUTHWEST UPPER FLOW EXTENDS OVER THE
FORECAST AREA.

A NEARLY-STATIONARY SURFACE BOUNDARY/BAROCLINIC ZONE OVER MO/S IL
AND THE OHIO VALLEY REGION WILL SUPPORT A PRECIPITATION EVENT TO
OUR SOUTH. THE MODELS GENERALLY AGREE IN HIGH PRESSURE OVER THE
UPPER MIDWEST AND GREAT LAKES REGION KEEPING THE PRECIPITATION TO
THE SOUTH OF THE WI/IL BORDER. HOWEVER...THE GFS BRINGS THE
NORTHERN FRINGE OF THAT PRECIPITATION TOWARDS THE WI/IL STATE LINE
LATE SUNDAY AFTERNOON. NAM AND ECMWF KEEPS IT SOUTH AND IS
PREFERRED.

.LONG TERM...

MONDAY THROUGH WEDNESDAY...FORECAST CONFIDENCE...MEDIUM.

THE SHORTWAVE OVER THE SOUTHERN PLAINS WILL MOVE NORTHEAST TOWARDS
IL/AND SOUTHERN WISCONSIN MONDAY NIGHT. GFS WAS QUICKER
AND STRONGER...BUT NOW 12Z ECMWF IS SIMILAR IN STRENGTH AND JUST A
LITTLE SLOWER.

A SECOND SHORTWAVE MOVES RAPIDLY FROM THE SOUTHWEST U.S. AND INTO
THE OHIO/TENNESSEE VALLEY AREA WEDNESDAY.

AS A RESULT A LEAD LOW MOVES INTO ILLINOIS MONDAY NIGHT. THIS WOULD
BRING MORE WIDESPREAD SHOWERS TO THE FORECAST AREA.

THEN A SECOND LOW DEVELOPS ALONG THE TRAILING COLD FRONT AND
MOVES INTO KENTUCKY OR THE UPPER OHIO VALLEY. MUCH OF THE
PRECIPITATION FROM THIS SHOULD STAY SOUTH. NOW ONLY THE 06Z DGEX
BRING SOME PRECIPITATION CLOSE TO OR INTO SOUTHEAST WISCONSIN.

THURSDAY...FORECAST CONFIDENCE...MEDIUM.

SURFACE LOW MOVES OFF INTO SOUTHEAST CANADA BY THURSDAY MORNING
BRINGING DRYING CONDITIONS BEFORE YET ANOTHER SHORTWAVE/LOW
APPROACHES FOR THE END OF THE WEEK. GFS AND ECMWF HAVE LIGHT QPF
IN BARAOCLINIC ZONE IN THE AREA WHERE WARM AIR ADVECTION IS
BEGINNING ACROSS THE FORECAST AREA.

&&

.AVIATION...
VFR CONDITIONS LATE AFTERNOON INTO THE EVENING WILL EVENTUALLY
BECOME MVFR TONIGHT...THEN POSSIBLY IFR BY TOMORROW AFTERNOON AS LOW
PRESSURE APPROACHES THE AREA. PRECIP WILL MOVE IN TO SW WISCONSIN
EARLY THIS EVENING...SPREADING SW TO NE ACROSS THE AREA BY LATE
EVENING. PRECIP MAY MIX WITH SNOW FROM MADISON NORTHWARD FOR A TIME
THIS EVENING...EVENTUALLY BECOMING ALL RAIN AFTER MIDNIGHT. SHOULD
BE A BREAK IN PRECIP TOMORROW MORNING...BUT SHOULD REMAIN SOUPY IN
THE LOWER LEVELS...RESULTING IN THE DECREASED VSBYS/CIGS. WARM FRONT
WILL APPROACH WI/IL BORDER TOMORROW AFTERNOON...WITH ANOTHER ROUND
OF SHOWERS LIKELY...WITH CHANCE FOR THUNDERSTORMS TOO.

&&

.MARINE...

WILL BE ISSUING A SMALL CRAFT ADVISORY WITH AFTERNOON FORECAST
PACKAGE FOR LATER TONIGHT THROUGH FRIDAY EVENING. EAST TO SOUTHEAST
WINDS WILL BECOME BREEZY AHEAD OF APPROACHING LOW
PRESSURE...BUILDING HIGHER WAVES WITH THE ONSHORE FLOW. WAS TEMPTED
TO KEEP SMALL CRAFT ADVISORY GOING THROUGH SATURDAY MORNING WITH
BREEZY WEST WINDS DEVELOPING...BUT SEEMS LIKE A LONG ENOUGH BREAK TO
KEEP IT SEPARATE. NEEDLESS TO SAY...ANOTHER BRIEF SMALL CRAFT MAY
NEEDED SATURDAY MORNING.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY FROM 4 AM FRIDAY TO 1 AM CDT SATURDAY FOR
     LMZ645-646.

     SMALL CRAFT ADVISORY FROM 7 AM FRIDAY TO 3 AM CDT SATURDAY FOR
     LMZ643-644.

&&

SHORT/LONG TERM...06/HENTZ
VERY SHORT TERM/AVIATION/MARINE...07/DDV
Hazardous weather outlook, Apr 21, 4:34 AM CDT, 11 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
434 AM CDT THU APR 21 2011

WIZ046-047-051-052-056>060-062>072-221100-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
434 AM CDT THU APR 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SHOWERS ARE LIKELY WITH SCATTERED THUNDERSTORMS FRIDAY AFTERNOON AND
EVENING AS LOW PRESSURE MOVES OUT OF THE CENTRAL PLAINS AND THROUGH
WISCONSIN. SMALL HAIL IS EXPECTED WITH THE THUNDERSTORMS.

MORE THUNDERSTORMS ARE POSSIBLE FROM MONDAY THROUGH TUESDAY NIGHT
AS LOW PRESSURE TRACKS NORTHEAST FROM THE SOUTHERN PLAINS TO
WISCONSIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH THE WEEKEND.

LMZ643>646-221100-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
434 AM CDT THU APR 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

BRISK EAST TO SOUTHEAST WINDS AND HIGH WAVES WILL LIKELY DEVELOP FOR
FRIDAY AND FRIDAY EVENING AS LOW PRESSURE MOVES NORTHEAST ACROSS
WISCONSIN. THE LOW WILL ALSO BRING CHANCES OF THUNDERSTORMS.

MORE THUNDERSTORMS ARE POSSIBLE FROM MONDAY NIGHT THROUGH TUESDAY
NIGHT AS LOW PRESSURE TRACKS FROM THE SOUTHERN PLAINS TO WISCONSIN.

REM
WWW.WEATHER.GOV/MKX

Nearby

Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.